Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Austin/San Antonio, TX

August 2, 2020Fayette County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 2, 2020, 5:39 PM CDT for Fayette County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 5:39 PM CDT (22:39 UTC)
Expired
Aug 2, 2020, 6:30 PM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX

County Fayette County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS84 KEWX 022239
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
539 PM CDT Sun Aug 2 2020
 
TXZ209-225-022330-
Lavaca TX-Fayette TX-
539 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FAYETTE AND NORTH
CENTRAL LAVACA COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schulenburg, moving south at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Schulenburg, Komensky, Freyburg, Swiss Alp, Dubina, Moravia, High
Hill, Engle, O'Quinn, Breslau, Witting, Ammannsville, Vsetin and
Holman.

LAT...LON 2944 9706 2982 9702 2985 9679 2975 9675
      2963 9687 2961 9684 2958 9683 2958 9679
      2952 9673
TIME...MOT...LOC 2238Z 357DEG 20KT 2976 9688 

$$

BF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:33 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 2, 3:33 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
333 PM CDT Sun Aug 2 2020

.UPDATE...
Quick update to expand PoPs southward and westward through the
evening hours based on the current radar trends. The current storms
are diurnally driven and will continue to propagate southward along
the outflows produced by other storms. In general expect a weakening
trend later this evening with the loss of lift from the surface
heating. Any of the thunderstorms could produce a quick wind gust of
40 to 55 mph with a microburst which could cause some minor wind
damage - a small to medium limb blow off a tree, trash cans blown
over, a portion of a fence blown down. In addition to the wind
threat, brief heavy rainfall and hail up to the size of nickels will
be possible.

&&

.PREV DISCUSSION... /ISSUED 216 PM CDT Sun Aug 2 2020/

SHORT TERM (Today through Monday Night)...

Ongoing convection across the I-35 corridor. Some storms have
dropped small hail and gusty winds up to 60 mph. Expect similar
activity through the afternoon aided by daytime heating. Though not
widespread, areas that do get some showers could see up to 3/4 inch.
After sunset, storms diminish and the overnight period is warm and
dry. Tomorrow, similar conditions expected with more of the isolated
convection focused in the Hill Country. Temperatures on the upward
trend tomorrow with highs in and around the triple digits for the
major metros and I-35 corridor.

LONG TERM (Tuesday through Sunday)...

The extended forecast looks dry and hot as we enter the
climatological peak for maximum daytime highs which will last
through mid-August. Sub-tropical ridging centered over the Four
Corners region this weekend will gradually shift overhead and expand
across the southern CONUS by next weekend. Precipitation chances
look low to nil, with perhaps a few showers or thunderstorms over
the extreme southeastern Coastal Plains counties of DeWitt and
Lavaca in the afternoons Friday through the weekend.

High temperatures will range from the mid to upper 90s over the Hill
Country to near 105 along portions of the Rio Grande, with lows
generally in the 70s. Relatively average moisture is expected with
dew points in the low 70s east and 50s to low 60s far west each
afternoon, although some Coastal Plains locations will occasionally
see some mid-70s Tds. This will translate to daily maximum heat
indices in the 100-107 degree range each day Tuesday through next
weekend for most locations. Will have to monitor closely as a slight
bump in temp and/or humidity could lead to the need for heat
advisories at some point in the period.

PREV DISCUSSION... /ISSUED 1232 PM CDT Sun Aug 2 2020/

AVIATION...
Thunderstorms forming to the northwest of the AUS terminal with SE
movement. Included temporary conditions for TS that may reach the
terminal over the next couple of hours. Less activity further south
along the corridor, and San Antonio sites may get some vicinity
showers. Otherwise, light winds and no significant ceilings
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              99  75 100  76 100 /  20  -   10  10  -
Austin Bergstrom Intl Airport  97  72  99  75 100 /  20  -   10  10   0
New Braunfels Muni Airport     99  72  99  75 100 /  20  -   10  10   0
Burnet Muni Airport            98  73  97  73 100 /  -    0  10  10  -
Del Rio Intl Airport          101  75 101  78 106 /  20   0  -   10   0
Georgetown Muni Airport        98  72  99  75 101 /  10  -   10  10  -
Hondo Muni Airport             98  72  99  75 103 /  20  -   10  10   0
San Marcos Muni Airport        97  72  99  75 100 /  20  -   10  10   0
La Grange - Fayette Regional   97  74  99  76 100 /  20  -   10  10  -
San Antonio Intl Airport       99  76 100  77 102 /  20  -   10  10   0
Stinson Muni Airport           98  74 100  76 101 /  20  -   10  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Treadway
Long-Term...05
Hazardous weather outlook, Aug 2, 3:27 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
327 PM CDT Sun Aug 2 2020

TXZ171>173-183>194-202>209-217>225-228-032030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
327 PM CDT Sun Aug 2 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Scattered showers and thunderstorms are possible this afternoon
into the evening hours. Any of these storms could produce a quick
wind gust of 40 to 55 mph which could cause some minor wind
damage. In addition, some small hail and brief heavy rainfall is
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 2, 3:50 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
350 PM CDT Sun Aug 2 2020

TXZ193-194-209-022130-
Bastrop TX-Fayette TX-Lee TX-
350 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BASTROP...SOUTH
CENTRAL LEE AND NORTHWESTERN FAYETTE COUNTIES UNTIL 430 PM CDT...

At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Smithville, Muldoon, Serbin, Floy, Plum, Buescher State Park,
O'Quinn, Colony, West Point, Winchester and Kirtley.

LAT...LON 3013 9720 3015 9699 2979 9688 2975 9719
TIME...MOT...LOC 2049Z 352DEG 16KT 3007 9709

BF
Special weather statement, Aug 2, 4:24 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
424 PM CDT Sun Aug 2 2020

TXZ221-222-022215-
Karnes TX-Wilson TX-
424 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KARNES AND SOUTHEASTERN
WILSON COUNTIES UNTIL 515 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kosciusko, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Karnes City, Poth, Kosciusko, Falls City, Cestohowa, Hobson,
Paweleville, Deweesville, Helena and Pana Maria.

LAT...LON 2913 9810 2916 9787 2887 9773 2884 9814
TIME...MOT...LOC 2124Z 352DEG 16KT 2908 9797

BF
Special weather statement, Aug 2, 4:25 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
425 PM CDT Sun Aug 2 2020

TXZ194-209-022215-
Fayette TX-Lee TX-
425 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE AND NORTHEASTERN
FAYETTE COUNTIES UNTIL 515 PM CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dime Box, or 7 miles northeast of Giddings, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Giddings, Dime Box, Round Top, Lake Somerville State Park & Trailway,
Carmine, Ledbetter, Waldeck, Loebau, Warda, Walhalla, Winedale,
Lincoln and Nechanitz.

LAT...LON 2998 9693 3032 9697 3036 9677 3025 9670
      3024 9674 3020 9674 3016 9679 3014 9677
      3015 9671 3017 9669 3015 9668 3015 9665
      3013 9665 3011 9663 3004 9662
TIME...MOT...LOC 2125Z 348DEG 19KT 3027 9686

BF
Special weather statement, Aug 2, 4:40 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
440 PM CDT Sun Aug 2 2020

TXZ204-205-220-022230-
Bexar TX-Atascosa TX-Medina TX-
440 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA...
NORTHWESTERN ATASCOSA AND SOUTHWESTERN BEXAR COUNTIES UNTIL 530 PM
CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cliff, or 12 miles north of Castroville, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Western San Antonio, Castroville, Helotes, Lytle, Somerset, Natalia,
Lacoste, Lackland AFB, Cliff, Government Canyon State Natural Area,
Pearson, Rio Medina, Sea World, Lakehills, Von Ormy, Macdona and
Mangus Corner.

LAT...LON 2916 9887 2958 9892 2960 9889 2963 9870
      2920 9853
TIME...MOT...LOC 2139Z 348DEG 19KT 2952 9880

BF
Special weather statement, Aug 2, 5:10 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Sun Aug 2 2020

TXZ209-022245-
Fayette TX-
510 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE COUNTY UNTIL
545 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, or 8 miles east of La Grange, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
La Grange, Fayetteville, Ellinger, Dubina, Rutersville, Rek Hill,
Mullins Prairie and Holman.

LAT...LON 2992 9661 2979 9672 2966 9684 2999 9687
      3002 9664
TIME...MOT...LOC 2210Z 348DEG 19KT 2993 9673

BF
Special weather statement, Aug 2, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
539 PM CDT Sun Aug 2 2020

TXZ209-225-022330-
Lavaca TX-Fayette TX-
539 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FAYETTE AND NORTH
CENTRAL LAVACA COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schulenburg, moving south at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Schulenburg, Komensky, Freyburg, Swiss Alp, Dubina, Moravia, High
Hill, Engle, O'Quinn, Breslau, Witting, Ammannsville, Vsetin and
Holman.

LAT...LON 2944 9706 2982 9702 2985 9679 2975 9675
      2963 9687 2961 9684 2958 9683 2958 9679
      2952 9673
TIME...MOT...LOC 2238Z 357DEG 20KT 2976 9688

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:32 PM CDTSpecial Weather StatementEWXTravis43 min
Aug 2, 12:47 PM CDTSpecial Weather StatementEWXTravis43 min
Aug 2, 1:16 PM CDTSpecial Weather StatementEWXTravis44 min
Aug 2, 1:29 PM CDTSpecial Weather StatementEWXHays46 min
Aug 2, 1:47 PM CDTSpecial Weather StatementEWXCaldwell43 min
Aug 2, 1:51 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays35 min
Aug 2, 2:18 PM CDTSpecial Weather StatementEWXHays42 min
Aug 2, 2:25 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe35 min
Aug 2, 2:46 PM CDTSpecial Weather StatementEWXKinney29 min
Aug 2, 3:10 PM CDTSpecial Weather StatementEWXComal50 min
Aug 2, 3:23 PM CDTSpecial Weather StatementEWXGuadalupe52 min
Aug 2, 3:50 PM CDTSpecial Weather StatementEWXFayette40 min
Aug 2, 4:24 PM CDTSpecial Weather StatementEWXKarnes51 min
Aug 2, 4:25 PM CDTSpecial Weather StatementEWXLee50 min
Aug 2, 4:40 PM CDTSpecial Weather StatementEWXBexar50 min
Aug 2, 5:10 PM CDTSpecial Weather StatementEWXFayette35 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.